Thunderstorm Wind, Santa Fe
- When
- July 14, 2:48 PM MST
- Where
- Santa Fe County, Santa Fe Muni Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.617, -106.083
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 14, 1:10 PM MST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 210 PM MDT FRI JUL 14 2006 .DISCUSSION...PLACEMENT OF POPS MAIN FORECAST CONCERN. THUNDERSTORMS FORMING OVER HIGHER TERRAIN OF CENTRAL MOUNTAIN CHAIN THIS AFTERNOON...AND ALSO ALONG AND BEHIND WEAK SURFACE BOUNDARY OVER EAST CENTRAL AND NORTHEAST NM. WILL KEEP SMALL POPS IN ALL THESE LOCATIONS AND A BIT WESTWARD/DOWNWIND FROM THERE. HIGHEST POPS WILL FOCUS IN THE SC/SE WHERE REMNANTS OF WESTWARD MOVING SHORT WAVE TROUGH COULD SUSTAIN CONVECTION PAST PEAK HEATING. IN ADDITION...BUILDUPS OVER SW MTNS MAY EXPAND SLIGHTLY NWD. WHILE DEW POINTS MAY INCREASE EAST OF THE DIVIDE VIA EASTERLY LOW LEVEL FLOW NOW MOVING INTO RIO GRANDE VALLEY...IF POINTS WEST OF THE DIVIDE SEE ANY THUNDERSTORMS...THEY WILL LIKELY BE DRY AND COULD CONTAIN GUSTY WINDS. THOSE EAST WINDS COULD GUST TO 35 MPH BELOW CANYONS. HIGH TERRAIN AND SOUTHERN CWFA WILL BE MOST FAVORED FOR THUNDERSTORMS OVER THE WEEKEND IN GENERAL EASTERLY FLOW ALOFT. UPPER LEVEL CIRCULATION OVER NUEVO LEON WHICH WILL CONTINUE ACROSS NRN MEXICO WILL HELP GIVE THE NOD TO SLIGHTLY HIGHER POPS OVER SW PART OF AREA. DOMINANT UPPER HIGH CENTERED OVER CENTRAL ROCKIES SHOWS SOME SIGNS OF DEVELOPING A SOFT SPOT OVER HIGH PLAINS BY MID WEEK AS POTENT TROUGH MOVES ACROSS SRN CAN/NRN US AND EASTERLY WAVE CROSSES TEXAS. THIS MAY BRING BETTER CHANCES FOR RAIN MID TO LATE WEEK. OTHERWISE...ABOVE NORMAL HIGH TEMPERATURES SHOULD PREVAIL...EXCEPT WHERE SPOTTY AFTERNOON SHOWERS/STORMS AFFECT NORMAL DIURNAL VARIATIONS...KD/BG && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 99 64 99 / 0 5 10 10 GALLUP.......................... 52 96 55 92 / 5 10 10 10 GRANTS.......................... 55 93 56 91 / 5 10 10 10 GLENWOOD........................ 60 96 63 96 / 10 20 20 20 CHAMA........................... 43 84 47 84 / 5 10 10 10 LOS ALAMOS...................... 62 89 54 90 / 10 10 10 10 RED RIVER....................... 44 77 42 79 / 10 10 10 10 TAOS............................ 51 91 49 91 / 10 10 10 10 SANTA FE........................ 59 90 56 90 / 10 10 10 10 SANTA FE AIRPORT................ 61 92 59 93 / 10 10 10 10 ESPANOLA........................ 55 97 56 96 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 71 98 69 94 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 62 98 64 94 / 10 10 10 10 ALBUQUERQUE FOOTHILLS........... 66 98 64 94 / 10 10 10 10 ALBUQUERQUE WEST MESA........... 65 98 66 97 / 10 10 10 10 SOCORRO......................... 65 97 64 92 / 20 10 10 10 SANDIA PARK/CEDAR CREST......... 63 90 54 84 / 10 10 10 10 MORIARTY/ESTANCIA............... 55 91 56 90 / 10 10 10 10 CARRIZOZO....................... 65 93 60 90 / 30 20 10 10 RUIDOSO......................... 58 82 54 83 / 30 20 10 10 RATON........................... 54 93 53 94 / 10 5 0 5 LAS VEGAS....................... 56 89 55 89 / 10 10 10 10 ROY............................. 62 91 63 90 / 10 5 0 5 CLAYTON......................... 64 95 65 97 / 10 5 0 5 SANTA ROSA...................... 63 98 61 94 / 10 5 5 5 TUCUMCARI....................... 67 99 67 100 / 10 0 0 0 FORT SUMNER..................... 67 99 68 95 / 10 5 0 5 CLOVIS.......................... 66 97 68 97 / 10 10 0 5 PORTALES........................ 65 97 68 95 / 10 10 0 5 ROSWELL......................... 70 99 70 98 / 30 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT FRI JUL 14 2006 NMZ001>021-026-151200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 540 AM MDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT FRI JUL 14 2006 NMZ007-142145- FAR NORTHEAST PLAINS- ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL UNION COUNTY... AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES SOUTH OF GRENVILLE. MOVEMENT WAS WEST BETWEEN 15 TO 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 PM MDT FRI JUL 14 2006 NMZ013-142145- QUAY COUNTY- ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL QUAY COUNTY BETWEEN TUCUMCARI AND SAN JON... AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SAN JON. MOVEMENT WAS WEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL QUAY COUNTY AND INTERSTATE 40 BETWEEN TUCUMCARI AND SAN JON. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 PM MDT FRI JUL 14 2006 NMZ018-142230- DE BACA COUNTY- ...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL DE BACA COUNTY... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES NORTHEAST OF MESA. MOVEMENT WAS WEST/SOUTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL DE BACA COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 50
The Albuquerque radar (KABX), 85 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522847.